| Catalog Number |
SCT0624MFS |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cerebrospinal Fluid Leakage (1772)
| Date of Event |
12/13/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The patient identifier is not known.The patient¿s age / date of birth is not known.The patient's weight is not known.A review of the lot history record the subject device (lot# 160809a-pc) did not present any issues during the manufacturing or inspection process that can be related to the reported complaint.The acclarent products used during the procedure were said to have functioned as expected.No malfunctions were reported with any acclarent devices used during this procedure.No acclarent devices are available to be returned for evaluation as they were discarded by the user facility.Additional information will be submitted within 30 days of receipt.(b)(4).
Event or Problem Description
Acclarent was informed on (b)(6) 2017, of an event that occurred on (b)(6) 2017, involving a relieva scout® multi-sinus dilation system 6 x 24 mm (lot#: 160809a-pc).During a primary functional endoscopic sinus surgery (fess) procedure, the patient developed a cerebrospinal fluid (csf) leak after the first inflation at 12 atm in the right frontal sinus.The csf leak was patched with a mucosal graft and duraseal and the fess procedure was completed as planned.The patient stayed overnight in the hospital after the procedure and was reported to be doing well after being discharged from the hospital the next day.It was reported that the physician felt that the csf leak may have been caused by his probing with a seeker more than the balloon inflation itself.However, the cause was not determined after the fact.It was also reported that this was the first time the physician had used the rigid non-acclarent device.The relieva scout® multi-sinus was reported to have functioned as expected.There were no reported malfunctions with any acclarent devices used during this procedure.